Alert archive / West Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 26, 2006, 2:34 PM EDT for Raleigh County, West Virginia. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2006, 2:34 PM EDT (18:34 UTC)
- Expired
- Jun 26, 2006, 4:30 PM EDT
- In force
- 116 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 80 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:30 PM EDT | FLASH FLOOD | Coal City, WV | 1.5 FEET OF WATER ON OLD STOCO ROAD AT BRIDGE. COAL CITY ROAD AND BASOCA ROAD WERE ALSO FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 261834
FFWRLX
WVC081-262030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
234 PM EDT MON JUN 26 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RALEIGH COUNTY IN WEST VIRGINIA
* UNTIL 430 PM EDT
* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY
CREEK...STANAFORD...SOPHIA...PROSPERITY...MACARTHUR...MABSCOTT...
DANIELS...CRAB ORCHARD...BECKLEY AND BEAVER
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3766 8138 3755 8124 3771 8098 3776 8091
3793 8145
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:05 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 26, 2:05 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
205 PM EDT MON JUN 26 2006
.AVIATION...
BAROCLINIC LEAF CLOUD OVERSPREADING SRN PORTIONS OF THE CWA...WITH
LOTS OF LOW LEVEL MOISTURE NOTED ELSEWHERE. SOME IMPROVEMENT IN
CIGS AND VSBYS NOTED OVER EASTERN SITES WHERE SOME CLEARING HAS
OCCURRED...AS BOUNDARY LIFTING TO THE NORTHEAST. HOWEVER...THIS
CLEARING IS HELPING TO FIRE CONVECTION ALONG THE SLOPES...IN A
LINE FROM KBKW-KCKB IN THE STILL UNSTABLE AIRMASS. ANOTHER MORNING
OF LOW CIGS AND VSBYS ON TAP EARLY TUESDAY AS NO STRONG UPSTREAM
KICKER TO SCOUR THE LOW LEVELS. BOUNDARY PROGGED TO SLIDE TO OUR
EAST LATE TUESDAY AS TROUGH DIGS OVER THE MIDWEST...WITH SLIGHT
CLEARING LATE IN THE FORECAST PERIOD.
&&
.HYDROLOGY...
FLASH FLOOD WATCH CONTINUES TO 8PM TONIGHT. SOME CLEARING HAS
OCCURRED OVER THE EASTERN MOUNTAINS...ALLOWING CONVECTION TO TO FIRE
IN THE UNSTABLE AIRMASS. THESE STORMS FORMING IN A LINE FROM KEKN TO
KCKB...AND PROPAGATING SLOWLY TO THE EAST WITHIN THE WATCH AREA.
THERE ARE ALSO SOME TRAINING CELLS EMBEDDED WITHIN THE WEAK FLOW.
RADAR ESTIMATES SHOW PRECIPITATION RATES IN THE ONE TO TWO INCH PER
HOUR RANGE...EXCEEDING FFG FOR SEVERAL SOUTHERN AND EASTERN
COUNTIES.
ACTIVITY EXPECTED TO SUBSIDE AFTER SUNSET...AS MAX DAYTIME HEATING
SUBSIDES. STEERING FLOW IMPROVES SLIGHTLY ON TUESDAY AND MOISTURE
BOUNDARY EXPECTED TO SHIFT TO THE EAST. HOWEVER...AFTERNOON SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN
&&
.PREV DISCUSSION...
/ISSUED 133 PM EDT MON JUN 26 2006/
LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AFTER WAVE MOVES UP COAST THE FRONT WILL PUSH TO THE EAST.
NORMALLY THIS WILL MEAN A PERIOD OF FAIR WEATHER. HOWEVER...WITH
THE UPPER TROUGH PATTERN THE MAIN WAVE WILL NOT PUSH TO THE EAST
OF THE FORECAST AREA UNTIL FRIDAY NIGHT. WITH ANY SUN THIS MAKES
PULLING OF PRECIPITATION OUT OF THE FORECAST DIFFICULT. IN
ADDITION...WEAK WAVES LOOK TO BE RIDING THROUGH THE PATTERN AFTER
THE MAIN WAVE MOVES EAST. RATHER THEN TRY TO NAIL DOWN TIMING HAVE
GONE WITH CHANCE THROUGH PERIOD UNTIL A CLEARER DRY PATTERN CAN BE
IDENTIFIED. ONCE THE RAIN MOVES OUT WE SHOULD RETURN TO A PATTERN
OF WARM SUMMER TEMPERATURES AS THE SUN CAN DO ITS JOB.
PREV DISCUSSION...
/ISSUED 352 AM EDT MON JUN 26 2006/
SHORT TERM /TODAY AND TONIGHT/...
6Z SFC ANALYSIS DEPICTS SFC TROF BTWN THE OH RVR AND I-79 CORRIDOR.
BAND OF RA CONTS TO TRAIN ACR ERN POCAHONTAS COUNTY...HWVR INTENSITY
HAS BEEN LIGHT WITH HRLY AMNTS ON THE ORDER OF ONE TO TWO TENTHS.
WRF/LCL WRF/WSETA/SREF IN A GOOD CONSENSUS FOCUSING AXIS OF HVY
RAINFALL IN TWO AREAS TDY AND TNGT. FIRST ONE IS ALONG THE OH RVR
UNDERNEATH SFC TROF...SECOND ON THE ERN SLOPES. AREAL COVERAGE OF
RA PICKS UP AFT 12Z AS ANOTHER IN A SERIES OF MID LVL WAVES INTERACT
WITH A H2 JET. AS THE DAY PROGRESSES EXPECT PCPN TO DIMINISH A LTL
IN THE I-79 CORRIDOR AND THE MTNS AS SLIGHT DOWNSLOPING OCCURS
CREATING A RAIN SHADOW EFFECT. BUT GIVEN DEEP ISENTROPIC
UPGLIDE...NOT GOING BELOW LKLY POPS IN THOSE AREAS.
WET WX CONTS TNGT ESP IN VCNTY OF THE SFC TROF FROM PKB TO HTS...BUT
A CONTINUED DECREASE IN COVERAGE FCST IN THE MTNS AS SE WINDS
PERSIST. AREAS OF FG/LOW CLDS WL ONCE AGAIN DEVELOP AFT MDNGT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH FOR WVZ005-006-013-015-024>028-030>040-046-
047 UNTIL 8 PM MONDAY.
OH...NONE.
KY...FLASH FLOOD WATCH FOR KYZ105 UNTIL 8 PM MONDAY.
VA...FLASH FLOOD WATCH FOR VAZ003-004 UNTIL 8 PM MONDAY.
&&
AVIATION...KMC
HYDROLOGY...KMCHazardous weather outlook, Jun 26, 4:09 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 409 AM EDT MON JUN 26 2006 KYZ101>103-OHZ066-067-075-076-083>087-WVZ007>011-014-016>020-029- 270730- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER- 409 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS THAT FIRE UP TUESDAY AFTERNOON MAY BECOME QUITE STRONG. MUCH OF THIS AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER...MAINLY FOR TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ105-VAZ003-004-WVZ005-006-013-015-024>028-030>040-046-047- 270730- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-KANAWHA-MINGO- LOGAN-BOONE-CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 409 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH REMAINS IN EFFECT THROUGH 8 PM MONDAY AS PERIODS OF RAIN CONTINUE TO BE FORECAST. RAINFALL AMOUNTS BETWEEN ONE TO ONE AND A HALF INCHES IN A HOUR CAN CAUSE HIGH WATER. THE MOST PRONE LOCATIONS ARE IN POCAHONTAS COUNTY...WHERE LESS THAN AN INCH OF RAIN IN AN HOUR CAN LEAD TO FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RAIN WILL CONTINUE INTO TUESDAY BEFORE FINALLY LETTING UP LATE IN THE DAY...THUS KEEPING THE POTENTIAL FOR WATER PROBLEMS GOING. THE HEAVIEST OF THE RAIN SHOULD BE OUT OF THE AREA BY THE END OF THE DAY TUESDAY...THEREBY BRINGING AN END TO THIS EXTENDED PERIOD OF WET WEATHER...FOR ONCE AND FOR ALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 29 / TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:05 PM EDT | Flash Flood Warning | RLX | Fayette | 115 min |
| Jun 26, 2:13 PM EDT | Flash Flood Warning | RLX | Braxton | 2 hr |
| Jun 26, 2:47 PM EDT | Flash Flood Warning | RLX | Nicholas | 118 min |
Nearby
Flash Flood Warnings in West Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.